Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Stomach cramps, delayed periods, protected sex, not on birth control. Pregnant?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
So my girlfriends last period was on Sept. 7, 2011. We had protected sex on Sept. 18, 2011. She is not on birth control and I did not ejaculate inside her. She had cramps the week after sex. Today, Oct. 2, 2011 she said she was supposed to get her period which she did not. Does this mean she is pregnant? She is very stressed and homesick with being at a new college, before and after sex. Could this have pushed her period back a couple days?
Posted Sun, 15 Apr 2012 in Pregnancy
Answered by Dr. Mitaly 20 minutes later

Thanks for posting your query

Since you had used protection during intercourse and if the condom did not leak or break during the act then chances of pregnancy can be ruled out.

Ask her to relax as stress can definitely delay the periods by causing alteration in the hormonal levels.Also one or two days delay in the cycle is fine.

If it does delay by a week or so then you will need to do urine pregnancy test.

The periods might start in few days time.

Hope this answers your query.I will be available for follow up if you have any doubt.

Above answer was peer-reviewed by
Follow-up: Stomach cramps, delayed periods, protected sex, not on birth control. Pregnant? 42 minutes later
Thank you for getting back so quickly!

If she does not get her period by tuesday, do you suggest we see a doctor and/or get a pregnancy test? And if she is pregnant, what are our options?

Thank you!
Answered by Dr. Mitaly 12 minutes later

Thanks for the follow up.

I would advise you to wait at least for a week and then get the Urine test done.

Even if she has conceived,which is rare it would not show up in the test if done earlier.

Regarding the options early pregnancy can be terminated by means of medications which are to be given under supervision.

I would again emphasize that ask her to relax as stress can delay the periods.

I hope this answers your query.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor